# SDR 2004FA0000543

- Difficulty date: June 6, 2004
- Submitted: July 8, 2004
- Operation: General aviation
- Aircraft: N63012
- Make and model: Cessna 172P
- Aircraft serial: 17275372
- Engine: Lyc O320D2J
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Condition: Sticking
- Location: Carburetor
- Component: Carburetor
- Component part number: 105217
- Stage of operation: AP
- How discovered: 9
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ON SHORT FINAL THE ENGINE LOST POWER.  A DECISION WAS MAKE TO MAKE AN OFF FIELD LANDING IN A CORNFIELD.  FOLLOW-UP STATIC RUN SHOW NO PROBLEMS AND TEST FLIGHT WAS SCHEDULED.  DURING THE TEST FLIGHT ENGINE POWER LOSS TOOK PLACE ON SHORT FINAL.  CARBURETOR WAS REMOVED AND INSPECTED FINDING MARKS ON THE FLOAT AND CARBURETOR BODY INDICATING THE FLOAT WAS STICKING CAUSING FUEL STARVATION.  RECOMMEND SPECIAL EMPHASIS BE PLACE ON CENTERING THESE FLOATS IN THE CARBURETOR BODY TO PREVENT STICKING AND POSSIBLE FUEL STARVATION.  (GL03200409863)
